Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Light period after removing Nuva
avatar
missjennifer1966 posted:
Hello. I took out my NuvaRing last Tuesday, 03/05, and I started my period Sunday morning, 03/10. It was very light and I stopped this morning. This is unusual for me as I usually have heavy periods. That is why I was prescribed NuvaRing, to help very heavy bleeding. I had the Nuva in for about 3 years with no week free that whole time. Is this why my period was so light? I am 46, will be 47 in September of this year and wonder if it could be the start of menopause. Thanks for any info!
Reply
 
avatar
Mary Jane Minkin, MD responded:
Dear Missjennifer1966,
Alas, I need to give you a very un-definitive answer. The main reason that birth control pills, or the NuvaRing work well for heavy periods is that they have a good amount of synthetic progesterone in them: and this progesterone keeps the lining of the uterus thin, and keeps a lot of lining of the uterus from building up. (so that's why I think you had a light period). So the question is what is going to happen now? I don't know. it is possible you might even be done with the menopause transition (it's possible)-or you could be perimenopausal. If in a month or so you do not get a period, check in with your health care provider about getting your blood tested for estradiol and and FSH level; these will give you a reasonable idea as to where you are in the transition phase. If you are not fully menopausal and go back to getting crazy periods, you could go back to the Nuva ring.
So we all have to "stay tuned"
Good luck,
Mary Jane
 
avatar
missjennifer1966 replied to Mary Jane Minkin, MD's response:
Thank you!!


Featuring Experts

Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

Helpful Tips

mood swings/menopause
I have so much empathy for all women that go through this,either mild or severe.I was put on a hormone,very low dose because I have 4 ... More
Was this Helpful?
2 of 3 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the North American Menopause Society website